Transformation-based estimation

Zhenghui Feng, Tao Wang, Lixing ZHU*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

12 Citations (Scopus)

Abstract

To alleviate the computational burden of making the relevant estimation algorithms stable for nonlinear and semiparametric regression models with, particularly, high-dimensional data, a transformation-based method combining sufficient dimension reduction approach is proposed. To this end, model-independent transformations are introduced to models under study. This generic methodology can be applied to transformation models; generalized linear models; and their corresponding quantile regression variants. The constructed estimates almost have closed forms in certain sense such that the above goals can be achieved. Simulation results show that, in finite sample cases with high-dimensional predictors and long-tailed distributions of error, the new estimates often exhibit a smaller degree of variance, and have much less computational burden than the classical methods such as the classical least squares and quantile regression estimation.

Original languageEnglish
Pages (from-to)186-205
Number of pages20
JournalComputational Statistics and Data Analysis
Volume78
DOIs
Publication statusPublished - Oct 2014

Scopus Subject Areas

  • Statistics and Probability
  • Computational Mathematics
  • Computational Theory and Mathematics
  • Applied Mathematics

User-Defined Keywords

  • Generalized linear model
  • Model-independent transformation
  • Quantile regression
  • Transformation model

Fingerprint

Dive into the research topics of 'Transformation-based estimation'. Together they form a unique fingerprint.

Cite this